MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: an optiflex retrieval basket was received for analysis.A visual analysis of the returned device revealed that the basket was partially extended when received.The introducer was also returned with the device.The device did not have any visual defects.A functional inspection was performed and found that the thumb wheel moved freely in both directions; however, the sheath would not move over the wire and the basket would not open or close.The device was disassembled and found that the pull wire had been broken at its proximal end.It is the most likely that the device could have been manipulated since the failure, pull wire broken, could have been caused due to the excessive force or twisting of the device by the user and it affected the devices' ability to open/close the basket.Based on the information available, it is possible that the way in which the device was handled and manipulated during procedure may have contributed to the failure.Therefore, the most probable cause of this complaint is "operational context", since probably due to anatomical/procedural factors encountered during the procedure, performance was limited.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex¿ retrieval basket was used in the ureter during a left laser lithotripsy procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the basket was unable to open or close inside the patient.The procedure was completed with another opti-flex basket.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".This event has been deemed an mdr reportable event based on investigation findings of pull wire; broken.

Brand Name
OPTIFLEX¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7774834
Report Number3005099803-2018-02511
Device Sequence Number19180449
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number21807799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Initial Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR